MAUDE Adverse Event Report: PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW

PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW
Catalog Number LITNG12HTORQ100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 06/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent a thrombectomy procedure in the segmental and subsegmental branches of the pulmonary arteries using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), an indigo system separator 12 (sep12), and a penumbra engine (engine).There were no reported procedural complications, and the access site did not show signs of bleeding.Forty-three minutes post-procedure the patient developed anemia, with a drop in hemoglobin of 2 g/dl from baseline.The patient was administrated one unit of packed red blood cells (prbcs).On (b)(6) 2024, the patient was administered an additional one unit of prbcs with no complications related to the transfusion.It was reported that the dressing remained dry and clean, and the patient was fasting for a chest computed tomography (ct) scan scheduled for the next day.On (b)(6) 2024, the patient was administered two more units of prbcs without any adverse body reaction.On (b)(6) 2024, the patient reported improved wellbeing, mobility and decrease in inflammatory parameters.The patient was considered independent and required minimal nursing care.The event is considered resolved.The independent medical reviewer (imr) adjudicated the anemia as a serious adverse event with a possible relationship to the lightning and a probable relationship to the index procedure.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report: 3005168196-2025-00018.Section g.Box 2.Report source.

Brand Name
LIGHTNING ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21174272
Report Number3005168196-2025-00018
Device Sequence Number4538758
Product Code QEW
UDI-Device Identifier00815948022904
UDI-Public00815948022904
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNG12HTORQ100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale